MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX FDA CLEARED CLEAR-CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS

SMITHS MEDICAL ASD, INC. MEDEX FDA CLEARED CLEAR-CUFF PRESSURE INFUSOR; INFUSOR, PRESSURE, FOR I.V. BAGS
Model Number MX4710
Medical Device Problem Codes Leak/Splash (1354); Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the product leaked and the required pressure for use was not reached.No patient injury was reported.
 
Additional Manufacturer Narrative
Premarket (510k) number is unknown.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.Four (4) units were returned for evaluation.Unit 1 and unit 2.Visually inspected on receipt and appears to be assembled correctly.Bags had uci written on bag in black marker and no other markings.Unable to duplicate any failure on this unit as noted in description on complaint.Unit 3 visually inspected on receipt and appears to be assembled correctly.Unable to duplicate any failure on this unit as noted in description on complaint.Unit 4 : visually inspected on receipt and appears to be assembled correctly.Unit was received with uci written on bag, additionally during visual inspection it was noticed the tip of the gauge indicator rod was bent.The root cause unable to be determined for the leak although with the rod tip bent it appears the unit may have had a force applied to the unit after release from production.Unit #4, the reported problem of leaking was duplicated.Unit was leak tested under water and found to leak around the top cap of the gauge assembly.The indicator rod tip was bent and it appeared that the unit may have had a force applied to it after release from production.Root cause unable to be determined.No causes or potential causes to the customer's reported problem were found during the device history record (dhr) review.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
MEDEX FDA CLEARED CLEAR-CUFF PRESSURE INFUSOR
Common Device Name
INFUSOR, PRESSURE, FOR I.V. BAGS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer Contact
jim vegel
6000 nathan lane north
edificio medical depot
minneapolis, MN 55442
MDR Report Key15401709
Report Number3012307300-2022-18646
Device Sequence Number20378194
Product Code KZD
UDI-Device Identifier10351688507020
UDI-Public10351688507020
Combination Product (Y/N)N
Initial Reporter CountryPM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMX4710
Device Catalogue NumberMX4710
Device Lot Number3929765
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2022
Initial Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityHispanic